Seminar information archive

Seminar information archive ~08/22Today's seminar 08/23 | Future seminars 08/24~

2017/07/28

Operator Algebra Seminars

16:45-18:15   Room #126 (Graduate School of Math. Sci. Bldg.)
Benoit Collins (Kyoto Univ.)
Free orthogonal groups and quantum information
(English)

thesis presentations

14:00-15:15   Room #128 (Graduate School of Math. Sci. Bldg.)

thesis presentations

15:45-17:00   Room #128 (Graduate School of Math. Sci. Bldg.)

2017/07/25

thesis presentations

15:00-16:15   Room #128 (Graduate School of Math. Sci. Bldg.)

2017/07/21

Colloquium of mathematical sciences and society

16:30-17:30   Room #123 (Graduate School of Math. Sci. Bldg.)

2017/07/18

Algebraic Geometry Seminar

15:30-17:00   Room #122 (Graduate School of Math. Sci. Bldg.)
Fuetaro Yobuko (Tohoku University)
On a generalization of Frobenius-splitting and a lifting problem of Calabi-Yau varieties (JAPANESE)
[ Abstract ]
In this talk, we introduce a notion of Frobenius-splitting height which quantifies Frobenius-splitting varieties and show that a Calabi-Yau variety of finite height over an algebraically closed field of positive characteristic admits a flat lifting to the ring of Witt vectors of length two.

PDE Real Analysis Seminar

10:30-11:30   Room #056 (Graduate School of Math. Sci. Bldg.)
Tsuyoshi Yoneda (University of Tokyo)
(日本語)

2017/07/13

Applied Analysis

16:00-17:30   Room #122 (Graduate School of Math. Sci. Bldg.)

2017/07/11

Algebraic Geometry Seminar

15:30-17:00   Room #122 (Graduate School of Math. Sci. Bldg.)
Yohsuke Matsuzawa (The University of Tokyo)
Arithmetic and dynamical degrees of self-maps of algebraic varieties (English or Japanese)
[ Abstract ]
The first dynamical degree is an important birational invariant which measures the geometric complexity of dominant rational self-maps of algebraic varieties. On the other hand, when the variety is defined over a number field, one can associate to an orbit an invariant using Weil height function, called arithmetic degree, which measures the arithmetic complexity of the orbit. It is conjectured that the arithmetic degree of a Zariski dense orbit is equal to the first dynamical degree (Kawaguchi-Silverman). I will explain several results related to this conjecture. I will also explain applications to proofs of purely geometric statements.

Tuesday Seminar on Topology

17:00-18:30   Room #056 (Graduate School of Math. Sci. Bldg.)
Celeste Damiani (JSPS, Osaka City University)
Some remarkable quotients of virtual braid groups (ENGLISH)
[ Abstract ]
Virtual braid groups are one of the most famous generalizations of braid groups. We introduce a family of quotients of virtual braid groups, called loop braid groups. These groups have been an object of interest in different domains of mathematics and mathematical physics, and can be found in the literature also by names such as groups of permutation-conjugacy automorphisms, braid- permutation groups, welded braid groups, weakly virtual braid groups, untwisted ring groups, and others. We show that they share with braid groups the property of admitting many different definitions. After that we consider a further family of quotients called unrestricted virtual braids, describe their structure and explore their relations with fused links.

thesis presentations

15:00-16:15   Room #128 (Graduate School of Math. Sci. Bldg.)

2017/07/10

Tokyo Probability Seminar

16:00-17:30   Room #126 (Graduate School of Math. Sci. Bldg.)
Mei Yin (University of Denver)
Phase transitions in exponential random graphs (ENGLISH)
[ Abstract ]
Large networks have become increasingly popular over the last decades, and their modeling and investigation have led to interesting and new ways to apply statistical and analytical methods. The introduction of exponential random graphs has aided in this pursuit, as they are able to capture a wide variety of common network tendencies by representing a complex global structure through a set of tractable local features. This talk with focus on the phenomenon of phase transitions in large exponential random graphs. The main techniques that we use are variants of statistical physics but the exciting new theory of graph limits, which has rich ties to many parts of mathematics and beyond, also plays an important role in the interdisciplinary inquiry. Some open problems and conjectures will be presented.

Operator Algebra Seminars

16:45-18:15   Room #118 (Graduate School of Math. Sci. Bldg.)
Yuki Arano (Kyoto Univ.)
Rokhlin actions of fusion categories

2017/07/07

Colloquium

15:30-16:30   Room #002 (Graduate School of Math. Sci. Bldg.)
Richard Stanley (MIT)
Smith Normal Form and Combinatorics (English)
[ Abstract ]
Let R be a commutative ring (with identity) and A an n x n matrix over R. Suppose there exist n x n matrices P,Q invertible over $R$ for which PAQ is a diagonal matrix
diag(e_1,...,e_r,0,...,0), where e_i divides e_{i+1} in R. We then call PAQ a Smith normal form (SNF) of $A$. If R is a PID then an SNF always exists and is unique up to multiplication by units. Moreover if A is invertible then det A=ua_1\cdots a_n, where u is a unit, so SNF gives a
canonical factorization of det A.

We will survey some connections between SNF and combinatorics. Topics will include (1) the general theory of SNF, (2) a close connection between SNF and chip firing in graphs, (3) the SNF of a random matrix of integers (joint work with Yinghui Wang), (4) SNF of special classes of matrices, including some arising in the theory of symmetric functions, hyperplane arrangements, and lattice paths.
[ Reference URL ]
http://www-math.mit.edu/~rstan/

2017/07/04

Algebraic Geometry Seminar

15:30-17:00   Room #122 (Graduate School of Math. Sci. Bldg.)
Sho Tanimoto (University of Copenhagen)
The space of rational curves and Manin’s conjecture (English)
[ Abstract ]
Manin's conjecture predicts the asymptotic formula for the counting function of rational points on a Fano variety after removing the exceptional thin set. There are many developments on birational geometry of exceptional sets using MMP, due to Lehmann, myself, Tschinkel, Hacon, and Jiang. Recently we found that the study of exceptional sets has applications to questions regarding the space of rational curves, i.e., its dimension and the number of components. I would like to explain these applications. This is joint work with Brian Lehmann.

Numerical Analysis Seminar

16:50-18:20   Room #002 (Graduate School of Math. Sci. Bldg.)
Ming-Cheng Shiue (National Chiao Tung University)
Boundary conditions for Limited-Area Models (English)
[ Abstract ]
The problem of boundary conditions in a limited domain is recognized an important problem in geophysical fluid dynamics. This is due to that boundary conditions are proposed to have high resolution over a region of interest. The challenges for proposing later boundary conditions are of two types: on the computational side, if the proposed boundary conditions are not appropriate, it is well-known that the error from the lateral boundary can propagate into the computational domain and make a major effect on the numerical solution; on the mathematical side, the negative result of Oliger and Sundstrom that these equations including the inviscid primitive equations and shallow water equations in the multilayer case are not well-posed for any set of local boundary conditions.
In this talk, three-dimensional inviscid primitive equations and (one-layer and two-layer) shallow water equations which have been used in the limited-area numerical weather prediction modelings are considered. Our goals of this work are two folds: one is to propose boundary conditions which are physically suitable. That is, they let waves move freely out of the domain without producing spurious waves; the other is to numerically implement these boundary conditions by proposing suitable numerical methods. Numerical experiments are presented to demonstrate that these proposed boundary conditions and numerical schemes are suitable.

Tuesday Seminar on Topology

17:00-18:30   Room #056 (Graduate School of Math. Sci. Bldg.)
Jean-Baptiste Meilhan (Université Grenoble Alpes)
On link-homotopy for knotted surfaces in 4-space (ENGLISH)
[ Abstract ]
The purpose of this talk is to show how combinatorial objects (welded objects, which is a natural quotient of virtual knot theory) can be used to study knotted surfaces in 4-space.

We will first consider the case of 'ribbon' knotted surfaces, which are embedded surfaces bounding immersed 3-manifolds with only ribbon singularities. More precisely, we will consider ribbon knotted annuli ; these objects act naturally on the reduced free group, and we prove, using welded theory, that this action gives a classification up to link-homotopy, that is, up to continuous deformations leaving distinct component disjoint. This in turns implies a classification result for ribbon knotted tori.

Next, we will show how to extend this classification result beyond the ribbon case.

This is based on joint works with B. Audoux, P. Bellingeri and E. Wagner.

2017/07/03

Tokyo Probability Seminar

16:00-17:30   Room #126 (Graduate School of Math. Sci. Bldg.)
Lu Xu (Faculty of Mathematics, Kyushu University)
Equilibrium fluctuation for a chain of anharmonic oscillators (JAPANESE)
[ Abstract ]
A chain of oscillators is a particle system whose microscopic time evolution is given by Hamilton equations with various kinds of conservative noises. Mathematicians and physicians are interested in its macroscopic behaviors (ε → 0) under different space-time scales: ballistic (hyperbolic) (εx, εt), diffusive (εx, ε^2t) and superdiffusive (εx, ε^αt) for 1 < α < 2. In this talk, we consider a 1-dimensional chain of anharmonic oscillators perturbed by noises preserving the total momentum as well as the total energy. We present a result about the hyperbolic scaling limit of its equilibrium fluctuation as well as some further discussions. (A joint work with S. Olla, Université Paris-Dauphine)

Seminar on Geometric Complex Analysis

10:30-12:00   Room #128 (Graduate School of Math. Sci. Bldg.)
Yasuyuki Nagatomo (Meiji University)
Holomorphic isometric embeddings into Grassmannians of rank $2$
[ Abstract ]
We suppose that Grassmannians are equipped with the standard Kähler metrics of Fubini-Study type. This means that the ${\it universal \ quotient}$ bundles over Grassmannians are provided with not only fibre metrics but also connections. Such connections are called the ${\it canonical}$ connection.

First of all, we classify $\text{SU}(2)$ equivariant holomorphic embeddings of the complex projective line into complex Grassmannians of $2$-planes. To do so, we focus our attention on the pull-back connection of the canonical connection, which is an $\text{SU}(2)$ invariant connection by our hypothesis. We use ${\it extensions}$ of vector bundles to classify $\text{SU}(2)$ invariant connections on vector bundles of rank $2$ over the complex projective line. Since the extensions are in one-to-one correspondence with $H^1(\mathbf CP^1;\mathcal O(-2))$, the moduli space of non-trivial invariant connections modulo gauge transformations is identified with the quotient space of $H^1(\mathbf CP^1;\mathcal O(-2))$ by $S^1$-action. The positivity of the mean curvature of the pull-back connection implies that the moduli spaces of $\text{SU}(2)$ equivariant holomorphic embeddings are the open intervals $(0,l)$, where $l$ depends only on the ${\it degree}$ of the map.

Next, we describe moduli spaces of holomorphic isometric embeddings of the complex projective line into complex quadric hypersurfaces of the projective spaces. A harmonic map from a Riemannian manifold into a Grassmannian is characterized by the universal quotient bundle, a space of sections of the bundle and the Laplace operator. This characterization can be considered as a generalization of Theorem of Takahashi on minimal immersions into a sphere (J.Math.Soc.Japan 18 (1966)). Due to this, we can generalize do Carmo-Wallach theory. We apply a generalized do Carmo-Wallach theory to obtain the moduli spaces. This method also gives a description of the moduli space of Einstein-Hermitian harmonic maps with constant Kähler angles of the complex projective line into complex quadrics. It turns out that the moduli space is diffeomorphic to the moduli of holomorphic isometric embeddings of the same degree.

Operator Algebra Seminars

16:45-18:15   Room #118 (Graduate School of Math. Sci. Bldg.)
Yuichiro Kitajima (Nihon University)
A State-Dependent Noncontextuality Inequality in Algebraic Quantum Theory

2017/06/28

Mathematical Biology Seminar

14:55-15:45   Room #122 (Graduate School of Math. Sci. Bldg.)
Malay Banerjee (Department of Mathematics & Statistics,IIT Kanpur)
Stabilizing role of maturation delay on prey-predator dynamics (ENGLISH)
[ Abstract ]
Discrete and continuous time delays are often introduced into mathematical models of interacting populations to take into account stage-structuring of one or more species. There are other aspects for the incorporation of time delays. In prey-predator models, maturation time delay is introduced to the growth equation of predators to implicitly model the stage-structure of predators. Most of the prey-predator models with maturation delay are known to exhibit regular and rregular, even chaotic, oscillations due to destabilization of coexistence steady-state when maturation time period is significantly large. However, such kind of instability can results in due to the introduction of maturation delay into predator’s growth equation with lack of ecological justification and inappropriate choice of the length of time delay. Recently we have worked on a class of delayed prey-predator models, where discrete time delay represents the maturation time for specialist predator implicitly, with ratio-dependent functional response [1] and Michaelis-Menten type
functional response [2]. We have established (i) the stabilizing role of maturation delay, (ii)extinction of predator for significantly long maturation period and (iii) suppression of Hopf bifurcation for large time delay, when the delayed model is constructed with appropriate biological rationale. Main objective of this talk is to discuss analytical results for the stable coexistence of both the species for a class of delayed prey-predator models with maturation delay for specialist predator. Analytical results will be illustrated with the help of numerical simulation results and appropriate bifurcation diagrams with time delay as bifurcation parameter. Main content of this talk is based upon the recent work with Prof. Y. Takeuchi [2].
References:
[1] M. Sen, M. Banerjee, A. Morozov. (2014). Stage-structured ratio-dependent predatorprey models revisited: When should the maturation lag result in systems destabilization?, Ecological Complexity, 19(2), 23–34.
[2] M. Banerjee, Y. Takeuchi. (2017). Maturation delay for the predators can enhance stable coexistence for a class of prey-predator models, Journal of Theoretical Biology, 412, 154–171.

Mathematical Biology Seminar

15:50-16:40   Room #122 (Graduate School of Math. Sci. Bldg.)
Moitri Sen (Department. of Mathematics, National Institute of Technology Patna)
Allee effect induced rich dynamics of a two prey one predator model where the predator is
generalist (ENGLISH)
[ Abstract ]
One of the important ecological challenges is to capture the chaotic dynamics and understand the underlying regulating factors. Allee effect is one of the important factors in ecology and taking it into account can cause signi cant changes to the system dynamics. In this work we propose a two prey-one predator model where the growth of both the prey population is governed by Allee effect, and the predator is generalist and hence survived on both the prey populations. We analyze the role of Allee e ect on the chaotic dynamics of the system. Interestingly we have observed through a comprehensive bifurcation study that incorporation of Allee e ect enriches the dynamics of the system. Specially after a certain threshold of the Allee e ect, it has a very signi cant e ect on the chaotic dynamics of the system. In course of the bifurcation analysis we have explored all possible bifurca-tions such as namely the existence of transcritical bifurcation, saddle-node bifurcation, Hopf-bifurcation, Bogdanov-Takens bifurcation and Bautin bifurcation and period-doubling route to chaos respectively.

2017/06/27

Algebraic Geometry Seminar

15:30-17:00   Room #122 (Graduate School of Math. Sci. Bldg.)
Takashi Kishimoto (Saitama University)
Cylinders in del Pezzo fibrations (English )
[ Abstract ]
The cylinder is, by definition, an algebraic variety of the form Z × A1 . Certainly it is geometrically a very simple object, but it plays often an important role to connect unipotent group actions on special kinds of affine algebraic varieties to projective geometry. From the point of view of birational geometry, it is essential to look into cylinders found on Mori fiber spaces. In this talk, we shall focus mainly on Mori fiber spaces of relative dimension two or three. One of main results asserts that a del Pezzo fibration π : V → W contains a cylinder respecting the structure of π (so-called a vertical cylinder) if and only if the degree deg π of π is greater than or equal to 5 and π admits a rational section. Especially, in case of dim V = 3, the existence of a vertical cylinder is equivalent to saying deg π ≧ 5 in consideration of Tsen’s theorem, nevertheless, it is worthwhile to note that the affine 3-space A3C is embedded into certains del Pezzo fibrations π : V → P1C of deg π ≦ 4 in a twisted way. This is a joint work with Adrien Dubouloz (Universit ́e de Bourgogne).

Tuesday Seminar on Topology

17:00-18:30   Room #056 (Graduate School of Math. Sci. Bldg.)
Eiko Kin (Osaka University)
Braids and hyperbolic 3-manifolds from simple mixing devices (JAPANESE)
[ Abstract ]
Taffy pullers are devices for pulling candy. One can build braids from the motion of rods for taffy pullers. According to a beautiful article ``A mathematical history of taffy pullers" by Jean-Luc Thiffeault, all taffy pullers (except the first one) give rise to pseudo-Anosov braids. This means that the devices mix candies effectively. Following a study of Thiffeault, I will discuss which pseudo-Anosov braid is realized by taffy pullers. I will explain an interesting connection between braids coming from taffy pullers. I also discuss the hyperbolic mapping tori obtained from taffy pullers. Intriguingly, the two most common taffy pullers give rise to the complements of the the minimally twisted 4-chain link and 5-chain link which are important examples for the study of cusped hyperbolic 3-manifolds with small volumes.

Reference: A mathematical history of taffy pullers, Jean-Luc Thiffeault, https://arxiv.org/pdf/1608.00152.pdf

2017/06/26

Seminar on Geometric Complex Analysis

10:30-12:00   Room #128 (Graduate School of Math. Sci. Bldg.)
Akito Futaki (The University of Tokyo)
Volume minimization and obstructions to geometric problems
[ Abstract ]
We discuss on the volume minimization principle for conformally Kaehler Einstein-Maxwell metrics in the similar spirit as the Kaehler-Ricci solitons and Sasaki-Einstein metrics. This talk is base on a joint work with Hajime Ono.

123456789101112131415161718192021222324252627282930313233343536373839404142434445464748495051525354555657585960616263646566676869707172737475767778798081828384858687888990919293949596979899100101102103104105106107108109110111112113114115116117118119120121122123124125126127128 Next >